Oklahoma, 2014Tornado and Hail in Oklahoma, December 14, 2014
December 14, 2014 · NWS OUN · 11 events in 5 counties and zones
A strong upper level low moved over the Southern and Central Plains region during the day on Sunday. Adequate moistening and sunshine allowed for modest instability to build within a narrow corridor across central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low moved over the Southern and Central Plains region during the day on Sunday. Adequate moistening and sunshine allowed for modest instability to build within a narrow corridor across central Oklahoma. Isolated thunderstorms developed along a pacific front/dryline feature during the mid afternoon hours. These storms occasionally exhibited supercell characteristics, producing large hail and funnel clouds. One very brief tornado occurred over northeastern Oklahoma county. No damage or injuries occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 14, 11:43 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 14, 11:43 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1143 AM CST SUN DEC 14 2014
.DISCUSSION...
AVIATION DISCUSSION FOR THE 18Z TAFS BELOW.
&&
.AVIATION...
MVFR TO OCCASIONALLY IFR CONDITIONS WILL CONTINUE AHEAD OF DRYLINE
THAT WILL MOVE ACROSS THE AREA THROUGH THE FIRST 6 TO 12 HOURS OF
THE VALID TAF PERIOD. LINE OF TSRA HAS CLEARED SPS/LAW/CSM/HBR...AND
WILL IMPACT OKC/OUN/PNC WITHIN THE NEXT FEW HOURS. SOME
ADDITIONAL...MORE ISOLATED TSRA DEVELOPMENT NOTED ALONG THE DRYLINE
BEHIND THE MAIN LINE...WHICH WILL AFFECT WWR AND COULD AFFECT
HBR/CSM/LAW THROUGH 20Z. WITH THE LESSER COVERAGE ON THIS SECONDARY
LINE...ELECTED TO COVER THIS POTENTIAL WITH VCTS AT HBR/CSM...WITH
TEMPO TSRA AT LAW. CIG/VSBY CONDITIONS WILL GENERALLY IMPROVE
FOLLOWING THE DRYLINE PASSAGE...WITH VFR CONDITIONS EXPECTED FOR A
TIME AT ALL TERMINALS. WRAPAROUND MOISTURE AS THE UPPER LOW MOVES
THROUGH KANSAS TONIGHT WILL LEAD TO MVFR CIGS AT PNC/GAG/WWR AFTER
MIDNIGHT. WINDS WILL REMAIN GUSTY AT MOST LOCATIONS...WITH A SHIFT
TO THE WEST AND SOUTHWEST BEHIND THE DRYLINE LATER THIS
AFTERNOON/EVENING...AND A SHIFT TO THE WEST AND NORTHWEST BEHIND THE
COLD FRONT TOMORROW MORNING.
&&
.PREV DISCUSSION... /ISSUED 533 AM CST SUN DEC 14 2014/
DISCUSSION...
THE 12Z AVIATION DISCUSSION FOLLOWS....
.AVIATION...
HIGHLY VARIED CEILING AND VISIBILITY CONDITIONS THIS MORNING WILL
LEAD TO FREQUENT DISCREPANCIES BETWEEN THE OBSERVATIONS AND TAFS.
A STORM SYSTEM WILL PUSH A DRYLINE THROUGH OK AND N TX
TODAY...WITH A COUPLE OF LINES OF TSRA AHEAD OF IT. IN W OK AND W
N TX...EXPECT PERIODS OF TSRA FOR 2 TO 3 HOURS AS THE MAIN BAND
PASSES THROUGH THIS MORNING. FARTHER E...THERE SHOULD BE TWO
DISTINCT BANDS OF TSRA. THE FIRST...FARTHER E...WILL BE MORE OF A
SOLID BAND...BUT WILL BE MAINLY SHRA AND WEAK TSRA. THE SECOND
BAND...ASSUMING IT FORMS...WILL BE MORE SCT...BUT THE TSRA WILL BE
STRONGER. IN THE TAFS FOR KOKC AND KOUN...THIS STRONGER BAND IS
WITHIN A TEMPO GROUP LATE THIS AFTERNOON/EARLY THIS EVENING. AFTER
THE DRYLINE PASSES THROUGH...WINDS WILL VEER A BIT...AND SKIES
WILL GENERALLY CLEAR. LOW CLOUDS...AROUND 1500 FT AGL...ARE LIKELY
TO COVER FAR NW OK...INCLUDING KGAG AND KWWR...OVERNIGHT. THIS
SAME DECK SHOULD REACH KPNC SHORTLY AFTER 12Z TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 424 AM CST SUN DEC 14 2014/
DISCUSSION...
A STRONG NEGATIVELY-TILTED SHORTWAVE TROUGH NOW OVER WESTERN NEW
MEXICO WILL MOVE NORTHEAST INTO CENTRAL KANSAS TONIGHT. SURFACE
LOW PRESSURE CENTERED OVER SOUTHEAST COLORADO WILL SHIFT SLOWLY
EAST THIS MORNING...THEN FOLLOW THE UPPER-LEVEL WAVE INTO CENTRAL
KANSAS TONIGHT.
A DRYLINE WILL ENTER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS
LATE THIS MORNING...AND WILL EXTEND ROUGHLY ALONG I-35 BY LATE
THIS EVENING. THUNDERSTORMS ARE ALREADY OCCURRING AHEAD OF THIS
FEATURE...AND ARE EXPECTED TO CONTINUE TO EXPAND THROUGH THE DAY
AND INTO THE NIGHT TONIGHT.
SHORT-RANGE MODELS SUGGEST THAT A BAND OF NUMEROUS SHOWERS AND
RELATIVELY WEAK THUNDERSTORMS WILL MOVE EAST ACROSS OKLAHOMA AND
NORTH TEXAS WELL AHEAD OF THE DRYLINE. THEN...ANOTHER BAND OF
SCATTERED THUNDERSTORMS MAY FORM CLOSER TO THE DRYLINE LATE THIS
AFTERNOON AND INTO THE EVENING. THESE STORMS WILL HAVE THE
GREATEST CHANCE OF BECOMING STRONG TO SEVERE...AND COULD AFFECT
THE I-35 AREA LATE THIS AFTERNOON OR EARLY THIS EVENING...BEFORE
SHIFTING EAST AND WEAKENING LATER THIS EVENING.
AFTER THIS STORM SYSTEM MOVES AWAY TONIGHT...COOLER AND DRIER AIR
WILL ARRIVE. THIS WILL LAST INTO MIDWEEK...BEFORE MORE WET WEATHER
WILL BECOME A DISTINCT POSSIBILITY. MODEL DIFFERENCES ARE
SUBSTANTIAL BY THE MIDDLE OF THIS WEEK...SO IT IS DIFFICULT TO SAY
WHAT WILL ACTUALLY HAPPEN...AND THIS FORECAST IS APPROXIMATELY
MIDDLE GROUND BETWEEN THE POSSIBILITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 44 52 32 / 70 10 0 0
HOBART OK 63 41 53 31 / 70 10 0 0
WICHITA FALLS TX 69 44 58 35 / 60 10 0 0
GAGE OK 60 36 49 27 / 70 10 0 0
PONCA CITY OK 61 44 48 30 / 80 20 0 0
DURANT OK 64 49 58 37 / 80 50 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
03/23/23
Hazardous weather outlook, Dec 14, 11:52 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1152 AM CST SUN DEC 14 2014
OKZ004>048-050>052-TXZ083>090-151115-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CST SUN DEC 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AS A POWERFUL STORM
SYSTEM TRACKS ACROSS THE SOUTHERN PLAINS. THUNDERSTORMS ONGOING JUST
WEST OF THE INTERSTATE 35 CORRIDOR WILL CONTINUE TO SPREAD EASTWARD
INTO THE EASTERN HALF OF OKLAHOMA THIS AFTERNOON.
A FEW STRONG TO SEVERE STORMS MAY DEVELOP ALONG AND EAST OF
INTERSTATE 35...AND SOUTH OF INTERSTATE 40 LATER THIS AFTERNOON. THE
STRONGEST STORMS MAY PRODUCE WIND GUSTS OVER 55 MPH...AND SMALL
HAIL. BY LATE THIS EVENING...MOST OF THE STORMS WILL BE CONFINED TO
FAR EASTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Dec 14, 9:26 AM CST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
926 AM CST SUN DEC 14 2014
OKZ016-022-141600-
CUSTER OK-WASHITA OK-
926 AM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER AND NORTH CENTRAL
WASHITA COUNTIES UNTIL 1000 AM CST...
AT 924 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR CORDELL...
MOVING NORTH AT 45 MPH.
HAZARDS INCLUDE...
DIME SIZED HAIL...
WIND GUSTS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CLINTON...CORDELL...ARAPAHO...CUSTER CITY...BESSIE AND CLOUD CHIEF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3522 9885 3525 9908 3580 9905 3572 9874
TIME...MOT...LOC 1524Z 187DEG 45KT 3532 9897
AUSTIN
Special weather statement, Dec 14, 1:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
118 PM CST SUN DEC 14 2014
OKZ023-038-141945-
CADDO OK-COMANCHE OK-
118 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CADDO AND NORTHERN
COMANCHE COUNTIES UNTIL 145 PM CST...
AT 115 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR CACHE...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CACHE...APACHE...ELGIN...FLETCHER...MEDICINE PARK...LAKE ELLSWORTH...
BOONE...MEERS AND LAKE LAWTONKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3453 9864 3467 9878 3499 9839 3479 9818
TIME...MOT...LOC 1915Z 229DEG 34KT 3465 9864
MAHALE
Special weather statement, Dec 14, 1:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
144 PM CST SUN DEC 14 2014
OKZ023-038-142015-
CADDO OK-COMANCHE OK-
144 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO AND NORTH
CENTRAL COMANCHE COUNTIES UNTIL 215 PM CST...
AT 141 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BOONE...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
DIME TO NICKEL SIZE HAIL...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3518 9831 3497 9809 3495 9809 3474 9849
3481 9858
TIME...MOT...LOC 1941Z 222DEG 40KT 3483 9848
AUSTINEvent by event
7 hail, 2 thunderstorm wind, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Funnel Cloud, Caddo
- When
- December 14, 2:00 PM CST
- Where
- Caddo County, 1.47 mi NNW of Apache
- Reported by
- Storm Chaser
- Coordinates
- 34.910, -98.368
Photo of brief funnel cloud that reached two thirds of the way to the ground. The funnel lasted no more than 30 seconds and no dust was observed beneath the vortex.
Hail, Grady
- When
- December 14, 3:47 PM CST to 3:48 PM CST
- Where
- Grady County, 3.24 mi SSE of Chickasha Arpt
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.040, -97.940
No damage information was available.
Hail, Grady
- When
- December 14, 3:50 PM CST
- Where
- Grady County, 1.83 mi ENE of Chickasha Arpt
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.090, -97.940
No damage information was available.
Hail, Oklahoma
- When
- December 14, 4:26 PM CST
- Where
- Oklahoma County, 2.82 mi NNW of (Okc)will Rogers Apt
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.430, -97.610
Hail, Oklahoma
- When
- December 14, 4:35 PM CST
- Where
- Oklahoma County, 3.94 mi W of Oklahoma City
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.470, -97.580
The hail was reported at the intersection of I-40 and I-44. No damage was reported.
Hail, Oklahoma
- When
- December 14, 4:45 PM CST to 4:48 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 35.470, -97.510
The hail fell for several minutes and ranged in size from golfball to around 2 inches in diameter. Damage information was not available.
Hail, Oklahoma
- When
- December 14, 4:56 PM CST
- Where
- Oklahoma County, 3.94 mi SE of Edmond
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.610, -97.430
The hail covered the ground at I-35 and the Kilpatrick Turnpike interchange.
Hail, Oklahoma
- When
- December 14, 5:02 PM CST
- Where
- Oklahoma County, 4.12 mi SSW of Arcadia Lake
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.600, -97.410
Hail was reported near 122ND and Air Depot Blvd.
Tornado, Oklahoma
- When
- December 14, 5:09 PM CST to 5:10 PM CST
- Where
- Oklahoma County, 2.15 mi SSW of Arcadia Lake to 2 mi SSW of Arcadia Lake
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 35.620, -97.380
From KWTV helicopter video. The tornado lasted less than a minute and no damage was observed or reported.
Thunderstorm Wind, McClain
- When
- December 14, 5:35 PM CST
- Where
- McClain County, 1.32 mi ESE of Goldsby
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.140, -97.460
Thunderstorm Wind, Coal
- When
- December 14, 6:00 PM CST
- Where
- Coal County, Centrahoma
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.610, -96.340
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Iowa, December 14 to 15, 20148 injured · 5 events
- Dense Fog in Wisconsin, December 14, 20147 injured · 1 event
- Damaging Winds in Oklahoma, December 14, 2014$26,000 · 61 kt wind · 3 events
- Damaging Wind in Arkansas, December 14, 2014$25,000 · 56 kt wind · 1 event
- Winter Storm in Nebraska, December 14 to 15, 201414 events
- Heavy Snow in Nebraska, December 14 to 15, 201411 events
- Winter Storm in Wyoming, December 14 to 15, 20146 events
- Winter Weather in Nebraska, December 14 to 15, 20145 events
- High Wind in Texas, December 14, 201469 kt wind · 3 events
- Dense Fog in Illinois, December 14 to 15, 20142 events
- High Wind in Texas, December 14, 201450 kt wind · 2 events
- Tornado and Hail in Kansas, December 14, 2014EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545388, 551215, 551216, 551217, 551218, 551219, 551220, 551221, 553549, 551222, 551224.